Ask an expert
Question

18 Dec 2009

Luvox
Hi
I dont know if you are the right person to ask, l have just started taking Luvox/Fluvoxamine- for mild depression. I had an eating disorder a few years ago, have never recieved proper treatment for recovery, but just find it difficult to cope. I was badly anorexic, recovered and now l feel l have gained too much weight. The Luvox is worrying me as l am concerned it will make me want to eat more and that is the last thing l need. I' m only taking 50mg but already l feel hungrier. Is it all " in my head"  that it will make me gain weight?
Also battling to fall asleep at night and then feel tired all day so thus far l am not overly impressed with this. Should l just stop taking it?
I' ve only been taking it for about 2 weeks? Or should l give it a chance?
Thanks
Answer 482 views
Expert
CyberShrink
cybershrink

01 Jan 0001

No antidepressan will force you to gain weight, though, especially if you have lost appetite and weight as p[art of the depression, they may make it easier for you to gain weight. But it sounds as though you may not have fully recovered from the Eating Disorder, and this itself may deserve more attention.
2 to three weeks is usually enough time or the appropriate expert to assess whether the specific antidepressant will be useful or should be changed.
With the combination of depression and a not fully resolved eating disorder, your treatment should be assessed and supervised by a specialist psychiatrist, and not only by a GP
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
32% - 9472 votes
No
68% - 20303 votes
Vote